MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE II BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. EQUINOXE II BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 301-05-01
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, while broaching the humerus on the patient¿s right shoulder with the broach handle, the surgeon hit the broach handle and noticed something came off.He found a piece of metal had broken off the handle, which was recovered.Patient was last known to be in stable condition following the event.Device will not be returned, however, a picture was sent.
 
Additional Manufacturer Narrative
Section h10: (h3): per the hhe, the most probable root cause of the reported event is design-related.The handle body subcomponent 301-300- 01 is a single body construction.However, the bridge feature that is fracturing is relatively thin (.035) and thus potentially susceptible to fracture.Additional potential contributing factors are being investigated in capa2020-62.(h6): heath effect - impact code: 3199, type of investigation: 4114, investigation findings: 3243, investigation conclusion: 12.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE II BROACH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key11262513
Report Number1038671-2021-00023
Device Sequence Number3711945
Product Code LXH
UDI-Device Identifier10885862530479
UDI-Public10885862530479
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301-05-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/19/2021
02/17/2025
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/24/2021
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown